Alert archive / Iowa / River Flood Warnings in 2025
River Flood Warning 13, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 30, 2025, 3:59 AM CDT for Cerro Gordo County, Floyd County, Worth County, Iowa. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 3:59 AM CDT (08:59 UTC)
- Expired
- Aug 2, 2025, 1:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cerro Gordo County, IA, Floyd County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Winnebago River at Mason City (MCWI4).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14.5 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05459500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
022
WGUS43 KDMX 300859
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
359 AM CDT Wed Jul 30 2025
...The National Weather Service in Des Moines IA has issued a Flood
Warning for the following rivers in Iowa...
Winnebago River at Mason City affecting Worth, Floyd and Cerro
Gordo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC033-067-195-310900-
/O.NEW.KDMX.FL.W.0013.250730T0859Z-250802T1800Z/
/MCWI4.1.ER.250730T0813Z.250731T1800Z.250802T1200Z.NO/
359 AM CDT Wed Jul 30 2025
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO EARLY SATURDAY
AFTERNOON...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Winnebago River at Mason City, or from Beaver Creek
near Fertile to the Shell Rock River near Rockford.
* WHEN...From early this morning to early Saturday afternoon.
* IMPACTS...At 11.0 feet, Sandbagging occurs on the dike from 12th
St NE to Carolina St.
* ADDITIONAL DETAILS...
- At 3:15 AM CDT Wednesday the stage was 10.0 feet.
- Forecast...The river is expected to rise to 10.5 feet this
morning.
- Flood stage is 10.0 feet.
&&
LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350
$$
Ansorge3 follow-up statements
849
WGUS83 KDMX 301637
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1137 AM CDT Wed Jul 30 2025
...The Flood Warning continues for the following rivers in Iowa...
Winnebago River at Mason City affecting Worth, Cerro Gordo and
Floyd Counties.
Shell Rock River at Shell Rock affecting Butler, Black Hawk and
Bremer Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC033-067-195-311645-
/O.EXT.KDMX.FL.W.0013.000000T0000Z-250802T0000Z/
/MCWI4.1.ER.250730T0813Z.250731T0600Z.250801T1800Z.NO/
1137 AM CDT Wed Jul 30 2025
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Winnebago River at Mason City, or from Beaver Creek
near Fertile to the Shell Rock River near Rockford.
* WHEN...Until Friday evening.
* IMPACTS...At 11.0 feet, Sandbagging occurs on the dike from 12th
St NE to Carolina St.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Wednesday the stage was 10.4 feet.
- Forecast...The river is expected to rise to a crest of 11.0
feet just after midnight tonight. It will then fall below
flood stage early Friday afternoon.
- Flood stage is 10.0 feet.
&&
LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350
$$
IAC013-017-023-311645-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-250804T0300Z/
/SHRI4.1.ER.250730T0500Z.250801T0600Z.250803T2100Z.NO/
1137 AM CDT Wed Jul 30 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until late Sunday evening.
* IMPACTS...At 14.0 feet, Flooding occurs in Shell Rock primarily in
residential yards.
* ADDITIONAL DETAILS...
- At 10:45 AM CDT Wednesday the stage was 12.3 feet.
- Forecast...The river is expected to rise to a crest of 14.2
feet early Friday morning. It will then fall below flood
stage Sunday afternoon.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Jimenez890
WGUS83 KDMX 310147
FLSDMX
Flood Statement
National Weather Service Des Moines IA
847 PM CDT Wed Jul 30 2025
...The Flood Warning continues for the following rivers in Iowa...
Iowa River near Tama Hwy E49 affecting Tama and Poweshiek
Counties.
Cedar River at Cedar Falls affecting Black Hawk County.
Winnebago River at Mason City affecting Cerro Gordo, Floyd and
Worth Counties.
Shell Rock River at Shell Rock affecting Bremer, Black Hawk and
Butler Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC157-171-312200-
/O.EXT.KDMX.FL.W.0015.000000T0000Z-250804T0200Z/
/TMAI4.2.ER.250730T1730Z.250802T0000Z.250803T2000Z.NO/
847 PM CDT Wed Jul 30 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...The Iowa River near Tama Hwy E49, or from Timber Creek
near Le Grand to Salt Creek near Belle Plaine.
* WHEN...Until late Sunday evening.
* IMPACTS...At 13.4 feet, Water affects portions of 340th St at H
Ave.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 12.8 feet.
- Forecast...The river is expected to rise to a crest of 13.4
feet Friday evening. It will then fall below flood stage
Sunday afternoon.
- Flood stage is 12.5 feet.
&&
LAT...LON 4197 9277 4208 9277 4192 9230 4181 9230
$$
IAC033-067-195-312200-
/O.EXT.KDMX.FL.W.0013.000000T0000Z-250801T1800Z/
/MCWI4.1.ER.250730T0813Z.250730T2145Z.250801T1200Z.NO/
847 PM CDT Wed Jul 30 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Winnebago River at Mason City, or from Beaver Creek
near Fertile to the Shell Rock River near Rockford.
* WHEN...Until early Friday afternoon.
* IMPACTS...At 10.0 feet, Widespread flooding occurs at city parks.
Water reaches the underside of the 12th St NE bridge at the piers.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 10.5 feet.
- Forecast...The river is expected to fall below flood stage
Friday morning.
- Flood stage is 10.0 feet.
&&
LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350
$$
IAC013-312200-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-250804T0600Z/
/CEDI4.1.ER.250731T0800Z.250802T0000Z.250804T0000Z.NO/
847 PM CDT Wed Jul 30 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...The Cedar River at Cedar Falls, or from the West Fork
Cedar River to the Cedar Falls-Waterloo city limits.
* WHEN...Until early Monday morning.
* IMPACTS...At 91.0 feet, Water affects Big Woods Rd south of
Dunkerton Rd as well as the north parking lot of Island Park.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Wednesday the stage was 88.6 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 91.0 feet Friday evening. It will
then fall below flood stage Sunday evening.
- Flood stage is 89.0 feet.
&&
LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
4262 9241
$$
IAC013-017-023-312200-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-250803T2100Z/
/SHRI4.1.ER.250730T0500Z.250801T1200Z.250803T1500Z.NO/
847 PM CDT Wed Jul 30 2025
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 13.5 feet, E Washington St is closed.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Wednesday the stage was 12.5 feet.
- Forecast...The river is expected to rise to a crest of 13.7
feet Friday morning. It will then fall below flood stage late
Sunday morning.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Ansorge260
WGUS83 KDMX 311529
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1029 AM CDT Thu Jul 31 2025
...The Flood Warning is extended for the following rivers in Iowa...
Iowa River near Tama Hwy E49 affecting Poweshiek and Tama
Counties.
...The Flood Warning continues for the following rivers in Iowa...
Cedar River at Cedar Falls affecting Black Hawk County.
Shell Rock River at Shell Rock affecting Black Hawk, Butler and
Bremer Counties.
...The Flood Warning is cancelled for the following rivers in Iowa...
Winnebago River at Mason City affecting Worth, Cerro Gordo and
Floyd Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 48 hours.
&&
IAC033-067-195-311630-
/O.CAN.KDMX.FL.W.0013.000000T0000Z-250731T1529Z/
/MCWI4.1.ER.250730T0813Z.250730T2145Z.250731T0932Z.NO/
1029 AM CDT Thu Jul 31 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Winnebago River at Mason City, or from Beaver Creek near
Fertile to the Shell Rock River near Rockford.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Thursday the stage was 9.7 feet.
- Forecast...The river is expected to fall to 7.4 feet
Thursday, August 07.
- Flood stage is 10.0 feet.
&&
LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350
$$
IAC157-171-011130-
/O.EXT.KDMX.FL.W.0015.000000T0000Z-250804T0400Z/
/TMAI4.2.ER.250730T1730Z.250802T0600Z.250803T2200Z.NO/
1029 AM CDT Thu Jul 31 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...The Iowa River near Tama Hwy E49, or from Timber Creek
near Le Grand to Salt Creek near Belle Plaine.
* WHEN...Until late Sunday evening.
* IMPACTS...At 13.4 feet, Water affects portions of 340th St at H
Ave.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Thursday the stage was 12.7 feet.
- Forecast...The river is expected to rise to a crest of 13.5
feet early Saturday morning. It will then fall below flood
stage Sunday afternoon.
- Flood stage is 12.5 feet.
&&
LAT...LON 4197 9277 4208 9277 4192 9230 4181 9230
$$
IAC013-011130-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-250804T0130Z/
/CEDI4.1.ER.250731T0720Z.250802T0000Z.250803T1930Z.NO/
1029 AM CDT Thu Jul 31 2025
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Cedar River at Cedar Falls, or from the West Fork
Cedar River to the Cedar Falls-Waterloo city limits.
* WHEN...Until Sunday evening.
* IMPACTS...At 91.0 feet, Water affects Big Woods Rd south of
Dunkerton Rd as well as the north parking lot of Island Park.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Thursday the stage was 89.5 feet.
- Forecast...The river is expected to rise to a crest of 90.8
feet tomorrow evening. It will then fall below flood stage
early Sunday afternoon.
- Flood stage is 89.0 feet.
&&
LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
4262 9241
$$
IAC013-017-023-011130-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-250803T0600Z/
/SHRI4.1.ER.250730T0500Z.250801T0600Z.250803T0000Z.NO/
1029 AM CDT Thu Jul 31 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until early Sunday morning.
* IMPACTS...At 13.5 feet, E Washington St is closed.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Thursday the stage was 12.8 feet.
- Forecast...The river is expected to rise to a crest of 13.3
feet just after midnight tonight. It will then fall below
flood stage Saturday evening.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
JimenezWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 30, 2:13 AM CDT, 1 hour 46 minutes earlier. Its key messages:
- Severe thunderstorms early this morning are expected to transition to a heavy rain threat. 1-3" rain expected with pockets of 3-5" possible.
- Showers and thunderstorms linger through the afternoon. A few stronger storms may redevelop in southeast Iowa later this afternoon.
- Pleasantly cooler and dry late week through the weekend.
Area forecast discussion, Jul 30, 2:13 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 213 AM CDT Wed Jul 30 2025 .KEY MESSAGES... - Severe thunderstorms early this morning are expected to transition to a heavy rain threat. 1-3" rain expected with pockets of 3-5" possible. - Showers and thunderstorms linger through the afternoon. A few stronger storms may redevelop in southeast Iowa later this afternoon. - Pleasantly cooler and dry late week through the weekend. && .UPDATE... Issued at 213 AM CDT Wed Jul 30 2025 Severe storms persist across the area early this morning at the 2 am time of this writing. Wind has been the primary hazard overnight with gusts up to 60 mph commonly reported. While the first round has exited east already, a second round is arriving into western and central Iowa with continued strong winds. Early indications that these winds should begin to trend down in the next couple hours. A large stratiform rain area trails this second line of storms which will bring an expected additional 1-2" on top of amounts already received overnight. The good news overnight is that so far the orientation of the line has been more north-south compared to expectations in earlier CAM runs which has a more west-east component and increased propensity for training storms. This should help to ease some of the flood concerns through the morning, but we'll continue to monitor closely for any pivot and pockets of heavier rain rates. Most susceptible areas remain metro areas with flashier basins, including the Des Moines metro that did see a few quick rises with the first round earlier tonight. Further rises remain possible on other area rivers as water is routed. HEFS 30% exceedance probabilities places several sites on the Winnebago/Shell Rock/Cedar rivers in minor to near moderate as water routes. Other locations within the Des Moines and Iowa basins also may be susceptible depending on where heavier rain sets up overnight. Showers and thunderstorms are expected to persist off and on through the day across much of the area, with some strengthening along the sinking boundary and other spurious outflow boundaries later this afternoon. Any severe threat with this restrengthening looks to be confined to far southern/southeast Iowa with gusty winds again the primary threat. && .DISCUSSION... Issued at 317 PM CDT Tue Jul 29 2025 Hot and humid conditions have prevailed generally through the day, though a very brief reprieve occurred for portions of central Iowa as a large outflow boundary from decaying convection across the north dove southward, leading so slightly reduced temperatures in the 80s in some locations this afternoon. However, temperatures have increased as of 2pm across the area with values in the upper 80s north into central Iowa and in the low 90s south. The expectation remains that values will increase further into the low to mid 90s through the rest of the afternoon and remain into this evening, with heat indices reaching in around 105+ degrees in southern Iowa and extending up to around the I-80 corridor, thus the earlier expansion of the Heat Advisory further north that will remain until 8pm. The attention then primarily becomes very focused on the return of active weather this evening, which per CAM guidance still has some variation between members on when the activity develops with the passing boundary. HRRR and FV3 members suggest that storms begin to fire around or just after 7-8pm, while more tend to favor convection developing into western Iowa and become more widespread between 10pm- 12am. Given an increase in forcing to lift with this boundary, along with the increase of at least some low level jet further west, and plenty of instability over 3000+ J/kg though shear is more marginal, storms should have no issue developing but may be more messy in coverage as updrafts may struggle to maintain themselves. With warm air near the surface as well, this convection looks to be more elevated in nature, with steep lapse rates around 7 J/kg supporting at least a small hail threat, though damaging winds remain the main severe hazard as DCAPE values around 1000-1500 J/KG are depicted in RAP and NAM soundings over southwestern Iowa. The Slight Risk per SPC remains reasonable, with more of an isolated severe risk further north and east. Of increasing concern as well is the potential for heavy rainfall, as HREF guidance depicts the showers and storms tonight into Wednesday morning kicking out amounts of 1-3+ inches of rainfall , especially over southern/western Iowa, while the GEFS has these higher amounts further north. While the variability remains on the location of the heavier rainfall, the certainty is high that heavy rainfall will fall somewhere in these areas, which has resulted after coordination of neighboring offices to issue a Flood Watch for much of western into southern Iowa tonight through Wednesday morning. Scattered flash flooding is possible, along with river rises that could lead to additional impacts, which is highlighted per the Slight ERO that the WPC included in the area, though more broad in coverage to account for lingering uncertainties. Details will continue to be refined over the next several hours as conditions set up. Following the active weather expected tonight through Wednesday morning, will see mid-level flow gradually shift northwesterly and surface flow shift northeasterly, which will usher in cooler and comfortable temperatures as highs are only expected to reach the 70s across much of Iowa. However, further south/southeast, a boundary overhead with the area remaining in the warm and humid air will lead to at least the potential for additional showers and storms to develop late Wednesday afternoon through the evening. Will have to closely monitor how conditions evolve through the day Wednesday. Any redevelopment of showers and storms would pose primarily damaging winds and heavy rain as the main threats again. Thursday and beyond will be come with much quieter and cooler weather over several days as high pressure sinks down, though some low end chances for at least shower activity is not completely out of the question. These details will be assessed in the coming days. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1238 AM CDT Wed Jul 30 2025 Active weather tonight as numerous thunderstorms will propagate through the region. The primary concern with this convection is damaging winds as well as flooding. As we continue into the morning hours thunderstorm activity will start to decrease with showers lingering through the day. Ceilings will gradually be lowering through the forecast period and eventually reach IFR conditions. While rain chances will slowly taper off through the afternoon ceilings may be slow to lift. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CDT today for IAZ004-005-015-023>025- 033>037-044>050-057>062-070>075-081>086-092>097. && UPDATE...Hagenhoff DISCUSSION...Bury AVIATION...Ansorge
Hazardous weather outlook, Jul 29, 5:10 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 510 PM CDT Tue Jul 29 2025 IAZ006-007-016-017-025>028-036>039-048>050-302215- Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama- 510 PM CDT Tue Jul 29 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Thunderstorms are expected this evening into Wednesday morning, with severe storms possible. Damaging winds and heavy rainfall are the main concerns with this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms are expected to continue through the morning Wednesday, Isolated strong storms are possible, with gusty winds and heavy rainfall the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and at times Wednesday. IAZ057>062-070>075-081>086-092>097-302215- Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 510 PM CDT Tue Jul 29 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Heat Advisory is in effect through this evening. A Flood Watch is in effect through early Wednesday morning. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms are expected this evening into Wednesday morning, with severe storms possible, especially over southwestern Iowa. Damaging winds and heavy rainfall are the main concerns with this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms are expected to continue through the morning Wednesday, with redevelopment possible over southern/eastern Iowa by the afternoon to evening. A few isolated severe storms are possible, with gusty winds and heavy rainfall the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and at times Wednesday. IAZ004-005-015-023-024-033>035-044>047-302215- Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster- Crawford-Carroll-Greene-Boone- 510 PM CDT Tue Jul 29 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Flood Watch is in effect through early Wednesday morning. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms are expected this evening into Wednesday morning, with severe storms possible, mainly over central Iowa. Damaging winds and heavy rainfall are the main concerns with this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms are expected to continue through the morning Wednesday. Isolated strong storms are possible, with gusty winds and heavy rainfall the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and at times Wednesday.
In the hours before
Local storm report, Jul 30, 1:15 AM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
115 AM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Tstm Wnd Gst 5 SSE Reinbeck 42.25N 92.57W
07/30/2025 M68 MPH Tama IA Public
Personal Weather Station.
&&
CAHLocal storm report, Jul 30, 1:37 AM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
137 AM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM Tstm Wnd Gst 1 NNE Bayard 41.87N 94.55W
07/30/2025 M60 MPH Greene IA Public
Personal weather station.
&&
AnsorgeLocal storm report, Jul 30, 1:54 AM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
154 AM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM Tstm Wnd Gst 2 SW Waterloo 42.46N 92.38W
07/30/2025 M59 MPH Black Hawk IA Public
Personal weather station (PWS) with 50-55
mph wind gusts from other PWS nearby.
&&
AnsorgeLocal storm report, Jul 30, 1:57 AM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
157 AM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM Tstm Wnd Gst 2 SW Waterloo 42.46N 92.38W
07/30/2025 M59 MPH Black Hawk IA Public
Personal weather station.
&&
CAHLocal storm report, Jul 30, 2:06 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
206 AM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM Tstm Wnd Gst 4 W Jesup Golf Course 42.48N 92.15W
07/30/2025 M60 MPH Black Hawk IA Public
Personal weather station.
&&
CAHLocal storm report, Jul 30, 2:15 AM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
215 AM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM Tstm Wnd Gst 2 WSW Evansdale 42.46N 92.31W
07/30/2025 M65 MPH Black Hawk IA Public
Iowa DOT RWIS.
&&
CAHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:42 PM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Jul 29, 8:45 PM CDT | River Flood Watch | DMX | Poweshiek, Tama | 14 hr |
| Jul 29, 8:45 PM CDT | River Flood Watch | DMX | Black Hawk | 3 days |
| Jul 29, 8:45 PM CDT | River Flood Watch | DMX | Marshall | 4 days |
| Jul 29, 8:45 PM CDT | River Flood Watch | DMX | Black Hawk | 38 hr |
| Jul 29, 8:46 PM CDT | River Flood Watch | DMX | Cerro Gordo, Floyd, Worth | 7 hr |
| Jul 29, 9:16 PM CDT | Special Weather Statement | DMX | Worth | 44 min |
| Jul 29, 9:46 PM CDT | River Flood Watch | DMX | Polk | 12 hr |
| Jul 29, 10:24 PM CDT | Special Weather Statement | DMX | Dallas, Polk | 36 min |
| Jul 30, 12:13 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 47 min |
| Jul 30, 12:45 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Greene, Guthrie | 45 min |
| Jul 30, 1:07 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 53 min |
| Jul 30, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Dallas, Greene, Guthrie, Webster | 44 min |
| Jul 30, 1:25 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Dallas, Guthrie | 46 min |
| Jul 30, 1:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Hamilton, Polk and 1 more | 59 min |
| Jul 30, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 43 min |
| Jul 30, 10:12 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jul 30, 10:21 AM CDT | River Flood Watch | DMX | Hamilton, Humboldt, Webster | 4 days |
| Jul 30, 10:21 AM CDT | River Flood Watch | DMX | Humboldt | 69 hr |
| Jul 30, 10:21 AM CDT | River Flood Watch | DMX | Humboldt, Kossuth | 25 hr |
| Jul 30, 10:26 AM CDT | River Flood Watch | DMX | Dallas | 20 hr |
| Jul 30, 10:39 AM CDT | River Flood Warning | DMX | Poweshiek, Tama | 4 days |
| Jul 30, 11:28 AM CDT | River Flood Watch | DMX | Franklin, Wright | 62 hr |
| Jul 30, 1:26 PM CDT | River Flood Warning | DMX | Marion, Polk, Warren | 5 days |
Nearby
River Flood Warnings in Iowa, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.